Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 16, NWS Charleston, WV

November 26, 2025Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Nov 26, 2025, 12:55 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 26, 2025, 7:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2025, 12:55 AM EST (05:55 UTC)
In effect from
Nov 26, 2025, 7:00 PM EST
Expired
Nov 27, 2025, 11:00 AM EST
In force
16 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

714 
WWUS71 KRLX 260555
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1255 AM EST Wed Nov 26 2025

WVZ523-526-261400-
/O.NEW.KRLX.WI.Y.0016.251127T0000Z-251127T1600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1255 AM EST Wed Nov 26 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST 
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 PM this evening to 11 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

FMK
4 follow-up statements
918 
WWUS71 KRLX 261319
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
819 AM EST Wed Nov 26 2025

WVZ523-526-262200-
/O.CON.KRLX.WI.Y.0016.251127T0000Z-251127T1600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
819 AM EST Wed Nov 26 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM 
EST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 PM this evening to 11 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

5
387 
WWUS71 KRLX 262126
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
426 PM EST Wed Nov 26 2025

WVZ523-526-270630-
/O.CON.KRLX.WI.Y.0016.251127T0000Z-251127T1600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
426 PM EST Wed Nov 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 11 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

ARJ
853 
WWUS71 KRLX 270619
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
119 AM EST Thu Nov 27 2025

WVZ523-526-271600-
/O.CON.KRLX.WI.Y.0016.000000T0000Z-251127T1600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
119 AM EST Thu Nov 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

FMK
795 
WWUS71 KRLX 271605
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1105 AM EST Thu Nov 27 2025

WVZ523-526-271715-
/O.EXP.KRLX.WI.Y.0016.000000T0000Z-251127T1600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1105 AM EST Thu Nov 27 2025

...WIND ADVISORY HAS EXPIRED...

The threat has subsided. However, wind gusts up to around 40 mph 
remain possible through tonight and into Friday.

$$

TRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 25, 6:12 PM EST, 6 hours 43 minutes earlier.

Area forecast discussion, Nov 25, 6:12 PM EST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
612 PM EST Tue Nov 25 2025

.SYNOPSIS...
Low pressure brings showers into Wednesday. A strong cold front
on Wednesday brings gusty winds and much colder conditions for
Thanksgiving, and into the start of the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 125 PM Tuesday...

A complex low pressure system impacts the area through
Thursday.

The NAM suite has backed off on QPF for the Kanawha Metro
Valley this afternoon, in associated with the warm front and
mid-level trough associated with the southern stream component
of the system. The NAM suite is now in agreement with CAMs,
global models and central guidance, which show the heaviest
amounts over northern portions of the middle Ohio Valley. These
amounts of one half to three quarters of an inch will be easily
manageable outside visibility restrictions and hydroplaning.

The rainfall of concern early this afternoon was more evenly
distributed across the lowlands, and was amounting to up to a
tenth of an inch an hour and two tenths in three hours, and will
not last much longer than that in any given location. Surface
flow and temperatures were struggling to increase early this
afternoon, as is not uncommon ahead of a warm front.

The widespread rain transitions to showers this afternoon with
less coverage through tonight, as a weak cold front associated
with the southern stream low crosses. A rumble of thunder cannot
be ruled out across far southern portions of the forecast area
ahead of this front this evening, as depicted by the Day One
Convective Outlook out of SPC. However, instability is limited
in degree and depth.

An arctic front associated with a northern stream mid/upper-
level low that crosses the upper midwest tonight and Great Lakes
Wednesday, crosses the forcast area on Wednesday. The front
will be followed by gusty winds and falling temperatures. The
mild air remains in place into Wednesday morning, before falling
from the 50s into and through the 40s from west to east during
the midday and afternoon hours on Wednesday. Low level moisture
settling in tonight will also be flushed out by the arctic
front.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 125 PM Tuesday...

Cold characterizes this period, so the warmth of ovens on turkey
day will be welcome, with mother nature providing a large, free
refrigerator/freezer for leftovers.

A strong post frontal inversion explains the modestly low
heights compared with how cold it will be at the surface, with
lowland highs only in the 30s on Thursday and especially
Friday. Temperatures should drop below freezing throughout the
forecast area by dawn turkey day, and then drop well into the
20s Thanksgiving night, teens in the higher terrain.

The depth of the mixed layer beneath the inversion varies, the
top of it reaching the lower to middle portions of the favored
dendritic growth temperature range, allowing for at least
flurries at least in and near the mountains. The best chance
for snow showers there is Wednesday evening as the mid/upper
level trough behind the cold front crosses, and then again late
Thursday night into Friday morning, when a mid-level short wave
trough crosses, the mixed layer being deepest beneath these
features.

Strong winds behind the cold front will gust toward 40 mph in
interior southeast Ohio Wednesday, and to 50 mph across the
higher ridges Wednesday night into Thursday. There, both the
HREF and the probabilistic NBM show well over a 50 percent
chance for wind gusts exceeding the 46 mph advisory criteria
Wednesday night into Thursday morning, but probabilities of
getting gusts over the 58 mph warning threshold are much lower.
As a result, would expect needing a Wind Advisory for the at
least the northern mountain zones for Wednesday night.

These strong winds will diminish a bit Thursday, but another
uptick is likely over the higher terrain Thursday night, before
winds gradually diminish on Friday.

Apparent temperatures will dip into the single digits across the
higher mountainous terrain Wednesday night, and remain there
through Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 125 PM Tuesday...

After a dry, cold start, the long term brings a cacophony of
forecast issues.

The high representing the center of the arctic air mass is
forecast to be parked right over the area Saturday morning,
perfect for radiative cooling that will send temperatures down
into the teens across much of the area.

The balance of the weekend brings moderating temperatures as the
next low pressure system moves into the area. While this system
will track north of the area on Sunday, precipitation associated
with it could take a wintry mix as it moves into the area
Saturday night, before turning to rain on Sunday.

The cacophony begins Sunday night, with colder air moving in
behind the system as precipitation ends, and then central
guidance not yet able to resolve a dry period before the next
system rolls in around the middle of next week. While models are
in fairly good agreement on high pressure behind the weekend
system crossing on Monday, they then diverge widely on the track
and timing of the next system. Solutions generally range from a
flat wave passing southeast of the forecast area, to a more
amplified system possibly tracking to the northwest of the area.

The upper level pattern next week will be progressive, with
modestly low heights over the area, and temperatures modestly
below normal at least early on.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 610 PM Tuesday...

A mix of VFR to MVFR flight conditions are currently present
across the area this evening and more widespread MVFR to IFR
ceilings are expected to develop overnight. Sub-VFR visibilities
may also occur in scattered showers with a passing front, as
well as in some patchy mist/fog. After a second front traverses
the area Wednesday morning, flight conditions should quickly
improve to VFR for the rest of the day.

Light to moderate southwest flow is expected overnight, though a
period of LLWS may be possible for a few locations where winds
weaken at the surface. Winds then increase behind Wednesday's
front, with much of the area expected to experience 25 to 30 kt
gusts, and even stronger gusts likely to impact the higher
elevations of the northeast mountains.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of rain and associated restrictions
may vary from forecast. Extent of LLWS may also vary. Gusty
winds behind the front on Wednesday will fluctuate.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
EST 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  L    H    H    H    M    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    H    H    H    H    H    H    M    H    M
BKW CONSISTENCY  L    H    H    H    H    M    M    H    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
CKB CONSISTENCY  H    M    M    M    H    H    H    H    H    H    M    H

AFTER 00Z THURSDAY...
No widespread IFR conditions expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM
NEAR TERM...TRM
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...20

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.